Alert archive / Tennessee / Flash Flood Warnings in 2003

Flash Flood Warning 16, NWS Morristown, TN

August 22, 2003Morgan County, Tennessee

NWS Morristown, TN issued this flash flood warning at Aug 22, 2003, 7:46 PM EDT for Morgan County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2003, 7:46 PM EDT (23:46 UTC)
Expired
Aug 22, 2003, 10:45 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Morgan County, TN

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2273 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 222349
FFWMRX
TNC129-230245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT FRI AUG 22 2003

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MORGAN COUNTY IN EAST TENNESSEE

* UNTIL 1045 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAIN NEAR HIGH POINT...OR 11 MILES
  WEST OF WARTBURG.  THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS
  NEARLY STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE...
  HIGH POINT
  HIGHWAY 298
  FRANKFORT
  
AND THE FOLLOWING STREAMS ARE SUBJECT TO FLOODING...
OBED RIVER
DADDYS CREEK
CLEAR CREEK

STAY OUT OF THIS AREA THIS IS A LIFE THREATENING SITUATION. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN

LAT...LON 3608 8471 3617 8476 3614 8487 3603 8475

$$
4 follow-up statements
000 
WGUS74 KMRX 230025
FFSMRX
TNC129-230115-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
818 PM EDT FRI AUG 22 2003

...A FLASH FLOOD WARNING CONTINUES FOR MORGAN COUNTY UNTIL 915 PM
EDT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING VERY HEAVY RAIN BETWEEN WARTBURG...HIGH POINT...
AND SUNBRIGHT. RADAR ESTIMATES OF OVER 2 INCHES PER HOUR FOR THE LAST
TWO HOURS ARE COMMON. THE HIGHEST ESTIMATES OF RAIN RATES APPROACH 4
IN SOME AREAS.

ROADS TO AVOID INCLUDE...
HIGHWAY 27 FROM WARTBURG TO SUNBRIGHT
HIGHWAYS 298 AND 62 WEST OF WARTBURG
HIGHWAY 329 BETWEEN SUNBRIGHT AND DEER LODGE
 
THIS STORM WILL CAUSE FLOODING OF ALL CREEKS AND STREAMS IN THE CENTRAL
PART OF MORGAN COUNTY. THIS IS A LIFE THREATENING SITUATION. IF YOU ARE
CAUGHT IN YOUR CAR IN FLOOD WATERS, LEAVE THE CAR NOW AND HEAD FOR 
HIGHER GROUND

IF YOU COME TO A FLOODED OR CLOSED ROAD, TURN AROUND DONT DROWN MOST
PEOPLE WHO DIE IN FLOODS, DIE IN THEIR CARS. IT IS ESPECIALLY DANGEROUS
AT NIGHT.

FOR QUESTIONS CONCERNING FLOODING OR THE LOCATION OF STORMS, PLEASE
CALL THE NATIONAL WEATHER SERVICE AT 4...2...3...5...8...6...3...7...7...1.


LAT...LON 3603 8438 3621 8450 3620 8473 3614 8486
          3594 8468

$$
000 
WGUS74 KMRX 230106
FFSMRX
TNC129-230245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
906 PM EDT FRI AUG 22 2003

...A FLASH FLOOD WARNING CONTINUES FOR MORGAN COUNTY UNTIL 1045 PM
EDT...

AT 905 PM EDT...MOST OF THE HEAVY RAIN HAD MOVED SOUTH AND EXITED 
THE COUNTY. HOWEVER...THE ENORMOUS AMOUNT OF RAIN THAT HAD FALLEN
WILL STILL RUN OFF INTO CREEKS AND DITCHES. THE THREAT OF FLASH
FLOODING IS STILL VERY SERIOUS.

THE AREA BETWEEN DEER LODGE...SUNBRIGHT...AND WARTBURG WAS HARDEST 
HIT AND WILL BE THE MOST SUBJECT TO FLOODING. THE EMORY RIVER ALSO 
AS THE POTENTIAL TO RISE BECAUSE SO MUCH RAIN FELL IN THE OBED RIVER 
WHICH RUNS INTO THE EMORY.
 
THIS IS STILL A LIFE THREATENING SITUATION. IF YOU ARE CAUGHT IN 
YOUR CAR IN FLOOD WATERS, LEAVE THE CAR NOW AND HEAD FOR HIGHER 
GROUND

IF YOU COME TO A FLOODED OR CLOSED ROAD, TURN AROUND DONT DROWN MOST
PEOPLE WHO DIE IN FLOODS, DIE IN THEIR CARS. IT IS ESPECIALLY DANGEROUS
AT NIGHT.

FOR QUESTIONS CONCERNING THE LOCATION OF STORMS, CALL THE NATIONAL 
WEATHER SERVICE AT 4...2...3...5...8...6...3...7...7...1.

LAT...LON 3603 8438 3621 8450 3620 8473 3614 8486
          3594 8468

$$
000 
WGUS74 KMRX 230206
FFSMRX
TNC129-230245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1006 PM EDT FRI AUG 22 2003

...A FLASH FLOOD WARNING CONTINUES FOR MORGAN COUNTY UNTIL 1045 PM
EDT...

AT 1000 PM EDT...A FEW LINGERING LIGHT SHOWERS CONTINUED OVER THE 
EXTREME NORTH PART OF MORGAN COUNTY. DOPPLER RADAR ESTIMATES THAT 
BETWEEN 4 AND 5 INCHES OF RAIN FELL BETWEEN ABOUT 615 PM AND 830 PM 
TONIGHT. THE AREA WHERE THE HEAVIEST RAIN FELL IS INSIDE A VERY 
RUGGED AREA GENERALLY BOUNDED BY HIGHWAY 27...HIGHWAY 62...AND 
HIGHWAY 329. THIS IS ROUGHLY WARTBURG...SUNBRIGHT...AND HIGH POINT.

REPORTS OF FLOODING ARE SKETCHY AT THIS TIME...BECAUSE MORGAN COUNTY 
LAW ENFORCEMENT HAS HAD ITS HANDS FULL WITH EMERGENCIES. IF YOU HAVE 
REPORTS OF FLOODING IN MORGAN COUNTY...PLEASE CALL THE NATIONAL 
WEATHER SERVICE AT 4...2...3...5...8...6...3...7...7...1.
 
THIS IS STILL A LIFE THREATENING SITUATION. IF YOU ARE CAUGHT IN 
YOUR CAR IN FLOOD WATERS, LEAVE THE CAR NOW AND HEAD FOR HIGHER 
GROUND

IF YOU COME TO A FLOODED OR CLOSED ROAD, TURN AROUND DONT DROWN MOST
PEOPLE WHO DIE IN FLOODS, DIE IN THEIR CARS. IT IS ESPECIALLY 
DANGEROUS AT NIGHT.

LAT...LON 3603 8438 3621 8450 3620 8473 3614 8486
          3594 8468

$$

BOYD
000 
WGUS74 KMRX 230236
FFSMRX
TNC129-230245-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1035 PM EDT FRI AUG 22 2003

...FLASH FLOOD WARNING FOR MORGAN COUNTY WILL BE ALLOWED TO EXPIRE AT 
1045 PM EDT...

AT 1035 PM EDT...RAIN HAD VIRTUALLY CEASED OVER MORGAN COUNTY. THERE 
WILL NO DOUBT BE PONDING OF WATER ON SOME ROADS...AND RUN OFF 
DROPPING INTO STREAMS AND DITCHES THROUGH THE NIGHT. BUT THE MAJOR 
THREAT FOR FLASH FLOODING APPEARS TO BE OVER AT THIS TIME. 

REPORTS OF FLOODING ARE SKETCHY AT THIS TIME...BECAUSE MORGAN COUNTY 
LAW ENFORCEMENT HAS HAD ITS HANDS FULL WITH EMERGENCIES. IF YOU HAVE 
REPORTS OF FLOODING IN MORGAN COUNTY...PLEASE CALL THE NATIONAL 
WEATHER SERVICE AT 4...2...3...5...8...6...3...7...7...1.

REMEMBER IF YOU COME TO A FLOODED OR CLOSED ROAD, TURN AROUND 
DONT DROWN MOST PEOPLE WHO DIE IN FLOODS, DIE IN THEIR CARS. IT IS 
ESPECIALLY DANGEROUS AT NIGHT.

LAT...LON 3603 8438 3621 8450 3620 8473 3614 8486
          3594 8468

$$

BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:55 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 22, 6:55 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT FRI AUG 22 2003

THE FOLLOWING ARE THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...
WITH THE MOST RECENT FIRST. THIS PROVIDES A HISTORY OF THE
DEVELOPMENT OF THE CURRENT FORECAST.
*********************************************************************
EVENING FORECAST DISCUSSION
655 PM EDT FRI AUG 22 2003

UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH FOR NORTHERN CUMBERLAND
PLATEAU AND TENNESSEE VALLEY COUNTIES. WATCH IN EFFECT UNTIL
MIDNIGHT EDT. THUNDERSTORMS INCREASING ACROSS NORTHERN PART OF EAST
TENNESSEE AHEAD OF COLD FRONT AND MCS MOVING ACROSS SOUTHERN
KENTUCKY INTO NORTHERN TENNESSEE.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

TD
*********************************************************************
AFTERNOON FORECAST DISCUSSION
300 PM EDT FRI AUG 22 2003

SHORT TERM...SHOWERS/THUNDERSTORMS HAVE DEVELOP OVER OUR VIRGINIA
COUNTIES THIS AFTERNOON.  MAIN CONCERN WITH THESE STORMS WILL BE
RAIN AMOUNTS DUE TO SLOW MOVEMENT.  EXPECT THE CONVECTION TO SPREAD
OVER THE REMAINDER OF OUR AREA THROUGH THIS EVENING WITH MOST
ACTIVITY CENTERED OVER EASTERN ZONES.  THIS ALL IN RESPONSE TO THE
MOIST...UNSTABLE AIR MASS THAT HAS SET UP IN ADVANCE OF THE COOL
FRONT PROGGED TO TRACK ACROSS THE REGION LATE TONIGHT/EARLY
SATURDAY.  THE FRONT IS MOVING SLOWLY AND WE COULD SEE SOME
LINGERING CONVECTION MAINLY OVER SOUTHERN AND EASTERN ZONES SATURDAY
AFTERNOON.  AS THE FRONT EXITS THE AREA A DRIER...STABLE AND
SLIGHTLY COOLER AIR MASS WILL FILTER IN WITH AN UPPER LEVEL HIGH THE
DOMINATE WEATHER FEATURE FOR THE REST OF THE SHORT TERM.

CHA   71  90  67  90 /  30  30  20   0
TYS   70  88  67  87 /  40  40  10   0
TRI   67  84  65  84 /  70  40  10   0
OQT   70  88  67  87 /  40  30  10   0

MJB.
*********************************************************************
MORNING FORECAST DISCUSSION (UPDATE)
922 AM EDT FRI AUG 22 2003

AREA RADARS FREE OF ANY SHOWERS/STORMS THIS MORNING...ALTHO
CONVECTION IS NOTED OVER SRN OHIO VALLEY JUST SE OF THE COLD FRONT.
MODIFIED BNA AND RNK 12Z SOUNDINGS SHOW ATMOSPHERE WILL BE HIGHLY
UNSTABLE THIS AFTERNOON WITH CAPES OF 2500-3000 J/KG (LIFTED
INDICES NEAR -7 DEGS C)...WITH A VERY HIGH FREEZING LEVEL AND WET
BULB ZERO HEIGHT.  SO...THREAT OF SEVERE IS VERY LOW AND MAIN
CONCERN WILL BE LOCALLY HEAVY RAINS DUE TO WEAK WINDS ALOFT.  STORM
MOTION SHOULD BE A VERY SLOW DRIFT TO THE S OR SE.

FOR UPDATE THIS MORNING...WILL REMOVE MENTION OF PATCHY MORNING FOG.
ALSO...BASED ON YESTERDAYS COVERAGE AND LATEST SHORT RANGE MODELS
THINK THAT POPS FOR NE PLATEAU AND SW VA SHOULD BE NUDGED UPWARD BY
10-15 PERCENT...CLOSER TO SE KY POPS IN THE CURRENT GRIDDED
DATABASE.  PROBABLY NO OTHER CHANGES NEEDED FOR NOW.

TG
*********************************************************************
EARLY MORNING FORECAST DISCUSSION
300 AM EDT FRI AUG 22 2003

TODAY AND TONIGHT...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT
STRETCHING FROM NEAR DETROIT SOUTHWEST TO NEAR SAINT LOUIS.
SATELLITE IMAGES REVEAL A BROKEN LINE OF TSTORMS OCCURRING ALONG THIS
FRONT ACROSS OHIO AND INDIANA. MODELS ARE IN GENERAL AGREEMENT WITH
MOVING THIS FRONT TOWARDS SOUTHWEST VA AND THE NORTHERN PLATEAU BY
00Z THIS EVENING...AND SLOWLY INTO THE FORECAST AREA THEREAFTER
TONIGHT. A STRENGTHENING NORTHWEST UPPER-LEVEL FLOW WILL HELP TO
CREATE A MODERATELY UNSTABLE AIRMASS AHEAD OF THE FRONT...WHICH
SHOULD HELP GENERATE A BROKEN LINE OF TSTORMS ALONG THE FRONT AS IT
MOVES INTO THE FORECAST AREA. WITH THE MODERATELY UNSTABLE AND VERY
MOIST AIRMASS...THINK A FEW TSTORMS WILL BECOME SEVERE WITH DAMAGING
WINDS AND LOCALLY HEAVY RAINFALL. IT APPEARS THAT UPPER-LEVEL
DYNAMICS WILL NOT BE PARTICULARLY STRONG WITH THE FRONT...SO WILL NOT
RAISE POPS INTO THE LIKELY CATEGORY ACROSS SOUTHWEST VA AND NORTHEAST
TN FOR TONIGHT.

LATER PERIODS...MAIN FORECAST CHALLENGE IS HOW MUCH PRECIP WILL
LINGER INTO THE THIRD PERIOD. SURFACE COLD FRONT PASSES THROUGH THE
FORECAST AREA SATURDAY MORNING WITH GFS BEING SLIGHTLY FASTER WITH
THIS PROCESS THAN MESOETA. ANTICIPATE ANY LINGERING PRECIP TO EXIT
THE SOUTHERN TIER BY OOZ SUNDAY. THIS IS SUPPORTED BY THE 21Z
SHORT RANGE ENSEMBLES. BENIGN WEATHER ANTICIPATED THROUGH THE
REMAINDER OF THE FORECAST CYCLE AS HEIGHTS RISE IN RESPONSE TO UPPER
RIDGE BUILDING BACK INTO THE REGION AND HIGH PRESSURE DOMINATES AT
THE SURFACE.

PRELIMINARY NUMBERS FOLLOW:
CHA   92  71  90  68 /  30  40  30  20
TYS   90  70  87  64 /  30  50  30  10
TRI   87  67  84  60 /  30  50  30  10
OQT   90  70  88  64 /  30  50  30  10

DMG/LCM
*********************************************************************
EVENING FORECAST DISCUSSION (UPDATE)
840 PM EDT THU AUG 21 2003

RADAR TREND SHOWS THUNDERSTORMS ARE SLOWLY DISSIPATING ACROSS THE
FORECAST AREA. PLAN ON REMOVING SHOWERS AND THUNDERSTORMS FOR THE
REMAINDER OF THE NIGHT. DUE TO MOSTLY CLEAR SKY AND LIGHT WINDS...
PATCHY FOG EXPECTED LATER TONIGHT THROUGH EARLY FRIDAY MORNING.

CURRENT FORECAST LOWS LOOK GOOD. HAVE A GOOD EVENING.

DH
*********************************************************************
Hazardous weather outlook, Aug 22, 5:00 AM EDT, 14 hours 46 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-230900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI AUG 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

A MODERATELY UNSTABLE AND VERY MOIST AIRMASS WILL BE IN PLACE ACROSS
THE SOUTHERN APPALACHIAN REGION TODAY...AS A COLD FRONT MOVES INTO
THE AREA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BEGIN DEVELOPING THIS AFTERNOON...BECOMING A LITTLE MORE NUMEROUS
TONIGHT WITH THE FRONT. A FEW OF THESE THUNDERSTORMS COULD BECOME
SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS UP TO 60 MPH AND
LOCALLY HEAVY RAINFALL UP TO TWO INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

In the hours before

Local storm report, Aug 22, 5:05 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 PM EDT FRI AUG 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    COUNTY WIDE               TN   WIND DAMAGE
08/22/03   CARTER                         SEVERAL TREES DOWN
                                          THROUGHOUT THE
                                          COUNTY.
                                          REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, Aug 22, 6:50 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
650 PM EDT FRI AUG 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    GREENEVILLE               TN   0.75 IN HAIL
08/22/03   GREENE                         REPORTED BY GREENE COUNTY
                                          911.
Local storm report, Aug 22, 7:25 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
725 PM EDT FRI AUG 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0718 PM    BYBEE                     TN   0.75 IN HAIL
08/22/03   COCKE                          BETWEEN BYBEE AND
                                          NEWPORT.  REPORTED BY
                                          COUNTY 911 CENTER.
Local storm report, Aug 22, 7:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT FRI AUG 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    DEER LODGE                TN   1.00 IN HAIL
08/22/03   MORGAN                         NEAR DEER LODGE.REPORTED
                                          BY MORGAN COUNTY 911.

0710 PM    DEER LODGE                TN   WIND DAMAGE
08/22/03   MORGAN                         A FEW TREES DOWN NEAR
                                          DEER LODGE.  REPORTED BY
                                          MORGAN COUNTY 911.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 4:11 PM EDTSevere Thunderstorm WarningMRXSullivan, Washington49 min
Aug 22, 4:20 PM EDTSevere Thunderstorm WarningMRXCarter40 min
Aug 22, 5:15 PM EDTSevere Thunderstorm WarningMRXHancock45 min
Aug 22, 6:20 PM EDTSevere Thunderstorm WarningMRXGreene40 min
Aug 22, 6:28 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen32 min
Aug 22, 6:47 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell43 min
Aug 22, 6:51 PM EDTSevere Thunderstorm WarningMRXMorgan39 min
Aug 22, 7:01 PM EDTSevere Thunderstorm WarningMRXCocke59 min
Aug 22, 7:34 PM EDTSevere Thunderstorm WarningMRXMorgan41 min
Aug 22, 7:50 PM EDTSevere Thunderstorm WarningMRXCampbell40 min

Nearby

Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.